Volume 21, issue 1 (2021)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 21
Issue 4, 1595–2140
Issue 3, 1075–1593
Issue 2, 543–1074
Issue 1, 1–541

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
This article is available for purchase or by subscription. See below.
Right exact group completion as a transfinite invariant of homology equivalence

Sergei O Ivanov and Roman Mikhailov

Algebraic & Geometric Topology 21 (2021) 447–468
Abstract

We consider a functor from the category of groups to itself, GG, that we call right exact –completion of a group. It is connected with the pro-nilpotent completion Ĝ by the short exact sequence 1 lim1MnG G Ĝ 1, where MnG is n th Baer invariant of G. We prove that (π1X) is an invariant of homological equivalence of a space X. Moreover, we prove an analogue of Stallings’ theorem: if G G is a 2–connected group homomorphism, then GG. We give examples of 3–manifolds X and Y such that π̂1Xπ̂1Y but π1X π1Y . We prove that for a group G with finitely generated H1G we have (G)γω = Ĝ. So the difference between Ĝ and G lies in γω. This allows us to treat π1X as a transfinite invariant of X. The advantage of our approach is that it can be used not only for 3–manifolds but for arbitrary spaces.

PDF Access Denied

However, your active subscription may be available on Project Euclid at
https://projecteuclid.org/agt

We have not been able to recognize your IP address 44.197.197.23 as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 40.00:

Keywords
links, $3$–manifolds, concordance, homology cobordism, pro-nilpotent completion, localization, $\mu$–invariants
Mathematical Subject Classification 2010
Primary: 55P60
References
Publication
Received: 26 September 2019
Revised: 28 February 2020
Accepted: 11 May 2020
Published: 25 February 2021
Authors
Sergei O Ivanov
Laboratory of Modern Algebra and Applications
St Petersburg State University
Saint Petersburg
Russia
Roman Mikhailov
St Petersburg Department of Steklov Mathematical Institute
Laboratory of Modern Algebra and Applications
St Petersburg State University
Saint Petersburg
Russia